PUMA
Istituto di Scienza e Tecnologie dell'Informazione     
ter Beek M. H., Kleijn J. Infinite unfair shuffles and associativity. In: Theoretical Computer Science, vol. 380 (3) pp. 401 - 410. Combinatorics on Words. Srečko Brlek and Christophe Reutenauer (eds.). Elsevier Science Publishers, 2007.
 
 
Abstract
(English)
We consider a general shuffling operation for finite and infinite words which is not necessarily fair. This means that it may be the case that in a shuffle of two words, from some point onwards, one of these words prevails ad infinitum even though the other word still has letters to contribute. Prefixes and limits of shuffles are investigated, leading to a characterization of general shuffles in terms of shuffles of finite words, a result which does not hold for fair shuffles. Associativity of shuffling is an immediate corollary.
URL: http://scienceserver.cilea.it/pdflinks/07042913141705939.pdf
Subject Shuffling
Infinite words
Fairness
Associativity
F.4.3 Formal Languages. Operations on languages
G.2.1 Combinatorics. Permutations and combinations


Icona documento 1) Download Document PDF


Icona documento Open access Icona documento Restricted Icona documento Private

 


Per ulteriori informazioni, contattare: Librarian http://puma.isti.cnr.it

Valid HTML 4.0 Transitional